| Model Number |
VLOCM0305 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/05/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant medical product: vlocm0305, vlocm0305 v-loc* 90 2-0 vio 15cm gs21 (lot#: a4f2029vy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a laparoscopic hysterectomy procedure, while closing the vault of the vagina, the suture strand snapped in the middle, affecting two sutures from the same batch.A third suture was used successfully to complete the procedure.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the needle was returned attached to the suture.The suture was returned broken at the base of a barb, 1 11/16 inches from the needle attachment point.It was reported that the suture broke.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: that the needle was bent.Visual examination noted that the needle was received bent at 1/2 of it's length.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: progressive loss of tensile strength and eventual absorption of the absorbable sutures occurs by means of hydrolysis.This loss is triggered when exposed to the environment or clinical application.Damage during use may result in inadequate sample length to perform testing and/or deformation of the suture contributing to a loss in tensile strength.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.